Louisiana, 2006

Hail in Louisiana, February 3, 2006

February 3, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 3, 10:00 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 3, 10:00 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI FEB 3 2006

.UPDATE...

SURFACE OBSERVATIONS SHOW COLD FRONT IS STILL IN CENTRAL OK AT
15Z...W/OVERCAST SKIES AHEAD OF IT.  12Z KSHV SOUNDING SHOWS AS
MODERATELY UNSTABLE AIRMASS IN PLACE...W/EMBEDDED -TSRA JUST SW OF
KTYR AND STARTING TO FIRE ELSEWHERE.  WILL UPDATE TO MENTION
THIS...AND ADJUST GRIDS TO CURRENT CONDITIONS.

&&

.PREV DISCUSSION... (ISSUED 442 AM CST FRI FEB 3 2006)

DISCUSSION...

A FRONTAL BOUNDARY JUST NORTH OF I30 THIS MORNING WILL MOVE
THROUGH THE AREA TODAY...AS AN ASSOCIATED UPPER LEVEL TROUGH
SWINGS THROUGH THE MISSISSIPPI VALLEY THIS EVENING. UPPER
LEVEL DISTURBANCES MOVING ALONG AND AHEAD OF THIS BOUNDARY WILL
TRY TO SQUEEZE SOME PRECIPITATION OUT OF THE AIRMASS...BUT LIGHT
RAIN AND SHOWERS MAY BE ALL THAT IS GENERATED ACROSS MUCH OF THE
AREA TODAY. MODELS DO SHOW A SURFACE LOW DEVELOPING AROUND WEST
CENTRAL LOUISIANA THIS MORNING...THIS FEATURE IS EXPECTED TO MOVE
NORTHEAST AHEAD OF THE BOUNDARY THIS AFTERNOON AND EVENING. IF
THIS HAPPENS SHOWER AND THUNDERSTORM ACTIVITY WILL BE OBSERVED
ACROSS PARTS OF NORTHERN LOUISIANA AND SOUTHEAST ARKANSAS THIS
AFTERNOON. GUIDANCE THINKS CLOUDS AND RAIN SHOULD HOLD MAX TEMPS
DOWN WITH APPROACHING FRONT THIS AFTERNOON...SO NO MORE THAN A
TEN DEGREE WARM UP HAS BEEN FORECASTED FOR TODAY. ANOTHER
DISTURBANCE APPROACHES MONDAY PUTTING A SLIGHT CHANCE OF RAIN IN
THE FORECAST...OTHERWISE A MOSTLY DRY FORECAST IS ON TAP THROUGH
MUCH OF THE SEVEN DAY FORECAST.

ELEVEN

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Feb 3, 12:00 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI FEB 3 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE THROUGH THE FOUR STATE REGION THIS
AFTERNOON AND EVENING...RESULTING IN SHOWERS AND
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT.  ISOLATED SEVERE
STORMS WILL BE POSSIBLE IN NORTHWEST AND NORTH CENTRAL LOUISIANA...
WITH LARGE HAIL BEING THE MAIN THREAT.  THIS ACTIVITY IS NOT EXPECTED
TO BE WIDESPREAD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

44

In the hours before

Local storm report, Feb 3, 12:10 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             COLUMBIA                32.10N 92.08W
02/03/2006  1.00 INCH        CALDWELL           LA   LAW ENFORCEMENT

            QUARTER SIZED HAIL COVERING THE GROUND IN COLUMBIA

1145 AM     HAIL             GRAYSON                 32.05N 92.11W
02/03/2006  1.00 INCH        CALDWELL           LA   LAW ENFORCEMENT

            QUARTER SIZED HAIL COVERING THE GROUND IN GRAYSON

&&

15
Local storm report, Feb 3, 12:22 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1222 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HAIL             MANSFIELD               32.03N 93.70W
02/03/2006  0.75 INCH        DE SOTO            LA   LAW ENFORCEMENT

            PENNY SIZED HAIL FELL IN MANSFIELD

&&

15
Local storm report, Feb 3, 12:35 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             DODSON                  32.08N 92.66W
02/03/2006  0.88 INCH        WINN               LA   PUBLIC

            NICKEL SIZED HAIL COVERING THE GROUND AT A GROCERY STORE
            IN DODSON

&&

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Caldwell

When
February 3, 1:10 PM CST
Where
Caldwell County, 4 mi SE of Grayson
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.017, -92.067

Hail fell in the community of Holum.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486669.